semi-OT, sort of TMI/embarrassing Q

  1. You have chosen to ignore posts from stefani2. Show stefani2's posts

    semi-OT, sort of TMI/embarrassing Q

    umm this is embarrassing/TMI, but: if you think you may have a bit of a yeast infection b/c you have some potential symptoms, but not all, is there any way to know for sure short of going to the doctor?  and is there any harm in "self-diagnosing" and buying some OTC treatment?tia!  :)
     
  2. You have chosen to ignore posts from kargiver. Show kargiver's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    There are actually OTC tests (not just treatments), now, for yeast infections.  I think Monostat makes them.  GL!

    ETA:  SORRY, it's VAGISIL that makes the OTC tests.

    Also, if you do have a yeast infection, get a good (meaning it contains at least 4 different bacteria) probiotic.  Do NOT eat yogurt to accomplish the "same thing."  You'd have to eat a ton of it to fend off a yeast problem.  Not sure if you'd need another treatment on top of that, but I know women who only took the probiotics and did well.  Never had the pleasure myself, knock on wood.  My aunt is a chiropractor and nutritionist and she treats yeast infections with probiotics all the time (and is how I know yogurt won't do the trick).
     
  3. You have chosen to ignore posts from Daisy75. Show Daisy75's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    Is there a reason you don't want to call the doctor?

     
  4. You have chosen to ignore posts from luckinlife. Show luckinlife's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    yeast infection - itching, thick white discharge that looks like cottage cheese. Often occurs after antibiotics b/c of killing off normal bacteria and allowing yeast to flourish.

    bacterial vaginosis - rarely itchy, yellow or white vaginal discharge with fishy odor.

    Any pain - see the doctor for sure.
    If classic itching and thick white discharge - no harm in trying monistat OTC.
    the test is a ph test.  Vaginal discharge is supposed to be acidic and is with yeast but is basic with bv.
    Priobiotic may help.

    So would spooning yogurt into the v*agina but really I would favor monistat!

    There you go.  Everything you wanted to know about vaginal discharge.
    Of course, chlamydia, gonorrhea, trichomonas can all give you discharge as well but the first two above are by far (luckily) the most common.
     
  5. You have chosen to ignore posts from framerican51008. Show framerican51008's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    I think if you haven't had them enough to know for sure, you should get a kit or go to the doctor.
     
  6. You have chosen to ignore posts from poppy609. Show poppy609's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    LOL, Luck!  I'm glad I finished eating my yogurt before reading your post.

    Stef - you could try the OTC stuff.  If it works, probably a yeast infection.  If it doesn't work, probably not.  I've had a couple of yeast infections in the past, and I've had a couple of things i THOUGHT were yeast infections but weren't.  I do think it can be helpful to go to the dr.  Do you not want to go because you are embarassed?  There is certainly nothing to be embarassed about!  Or is it that you don't have time?

    Oh, one thing - some yeast infection treatments come with a topical cream that sort of numbs the "area".  I personally find that sensation extremely strange and unpleasant!  So, just a caution, I guess.
     
  7. You have chosen to ignore posts from stefani2. Show stefani2's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    bacterial vaginosis  - what's that and how is that treated?  i'm not itchy, but there's discharge and an off odor.  i bought some OTC yeast infection stuff to use and i have a call into the dr (i didn't want to call at first b/c i'm lazy and don't have a car right now so i can't get over to the office easily - ha - but then i realized that was stupid so we'll see what they say when they call me back - obvi this isn't their most urgent patient voicemail!).  i self-diagnosed about a month ago and used some monistat but i'm wondering if it's something else b/c why would it come back so soon?  (last time monostat seemed to stop the discharge and odor...)  i also have pcos/weird cycles so it's hard to know if this is causing somewhat frequent infections and/or odd discharge?  but the odor is weird.  sorry even grosser/more TMI!  anyway - thanks for the advice.  :)
     
  8. You have chosen to ignore posts from IPWBride. Show IPWBride's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    Stef - BV is something that I believe needs antibiotics.  If what you think was a yeast infection came back so quicly, it probably wasn't.  As much of a pain it is to get to the doctor (I hear you!!), if you need antibiotics... you gotta do it.  I'm in the midst of a UTI and because I delayed just a bit, it spread to my kidneys.  So its fixable, but not great.  

    Oh, and for what its worth, antibiotics mostly negate any Pill birth control... so use backup!  I know your LOs were on clomid, but you just never know!
     
  9. You have chosen to ignore posts from framerican51008. Show framerican51008's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    It could be a yeast infection that's linked to your monthly cycle/hormones and that's why you have it again.
     
  10. You have chosen to ignore posts from luckinlife. Show luckinlife's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    stefani - bacterial vaginosis is when a different type of bacteria grows in the v region and there is a decrease in the normal bacteria.  It is benign.  It is not a sexually transmitted disease.  It does require prescription antibiotics.  It is funny because intermittently I have had this come and go and gone very long periods of time without anything.  We are not completley sure why it happens. Probiotics may help too but there is not a lot of evidence for this.
    gl
     
  11. You have chosen to ignore posts from rysmom. Show rysmom's posts

    Re: semi-OT, sort of TMI/embarrassing Q

    So glad to see this post.  I was on Keflex and Bactrum at the beginning of the month.  I forgot about that side effect and was wondering what was going on.
     
Sections
Shortcuts

Share